My friends is having serious problems after Total Thyroid Removal
My friend had a surgery to remove her thyroid last about a week ago and her neck is healing but she is still in the hospital a week later. Her calcium is so low that she goes into what looks to be seizures but it is not a seizure. She said she can't move her hands or talk and to look at her, her muscles tighten in her face, hands and right before it happens, her chest feels heavy
Those are all symptoms of hyperparathyroid. When we have our thyroids removed, the parathyroids can get "shocked", and they don't function properly for a time. Parathyroids are responsible for maintaining the calcium levels in our bodies. Sometimes the parathyroids don't return to normal function, and the person affected needs to supplement calcium for the rest of their lives. My parathyroids were shocked for about a week, and it was awful. Luckily mine recovered, and I hope your friend's will too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.